# SDR CA151216019

- Difficulty date: December 13, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Lear 45LEAR
- Aircraft time: 559 hours
- System (JASC): 3444 · Ground Proximity System
- Part: Altimeter
- Part number: 8220615207
- Condition: Malfunctioned
- Location: Radar
- Part time: 547 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED THAT ON DESCENT THROUGH 30,000 FT TO 20,000 FT THEY RECEIVED A, TERRAIN, INDICATION ON THE GTC AND THE RADIO ALTITUDE CAME ALIVE AND INDICATED ERRONEOUSLY 2150 FT.  SLIGHTLY BELOW FL200, RAD ALT STOPPED SHOWING ERRONEOUS ALTITUDES AND GPWS WARNING STOPPED.  NO FURTHER GPWS WARNING OCCURRED ON THAT FLIGHT.   ANTENNA COAX CONNECTIONS A26P1 AND A26P2 FOUND SWAPPED AT THE RAD ALT BOX. THEY WERE RECONNECTED IN THEIR CORRECT LOCATION.  ANTENNA COAX CABLES NLG0001 AND NLH0001 WERE WRUNG OUT AND MEGGERED OUT, NO DEFECTS NOTED. CONNECTOR A26J1 PINS 3, 11, 14, 21, 17, 38 CHECKED TO GROUND, NO DEFECTS NOTED.  VERIFIED 28 VDC AT CONNECTOR A26J1, PIN 9, NO DEFECTS NOTED.  RANG OUT THE WIRING BETWEEN THE RAD ALT BOX CONNECTOR A26J1, PINS 2 AND 10 AND THE NR 1, GSD 41 CONNECTOR A98P2, PINS 55 AND 56, NO DEFECTS NOTED. ALL CONNECTIONS REASSEMBLED AND SYS FUNCTION CHECKED SERVICEABLE.   IN DISCUSSION, THE ISSUE WOULD BE RELATED TO THE STACK OF TOLERANCES BETWEEN ALL THE SYSTEM COMPONENTS CAUSING INTERMITTENT ERRONEOUS MESSAGE LIKE THIS ONE. RAD ALT BOX, PN 822-0615-207, HAS BEEN REMOVED SERVICEABLE, AND REPLACED WITH A SERVICEABLE RAD ALT BOX FROM ANOTHER ACFT.  ACFT HAS BEEN RETURNED TO SERVICE.
